Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 78, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 18, 2015, 5:48 PM EDT for Berrien County, Cass County, Michigan. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 18, 2015, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berrien County, MI, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:28 PM EDT | TSTM WND DMG | Buchanan, MI | LARGE TREE DOWN ONTO LOCAL ROAD. RELAYED BY WNDU. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 4:59 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473
WUUS53 KIWX 182148
SVRIWX
MIC021-027-182230-
/O.NEW.KIWX.SV.W.0078.150718T2148Z-150718T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CASS COUNTY IN SOUTHWESTERN MICHIGAN...
BERRIEN COUNTY IN SOUTHWESTERN MICHIGAN...
* UNTIL 630 PM EDT
* AT 547 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF LAKE MICHIGAN BEACH TO LONG
BEACH...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NILES...BENTON HARBOR...ST. JOSEPH...DOWAGIAC...BUCHANAN...FAIR
PLAIN...BENTON HEIGHTS...BRIDGMAN...NEW BUFFALO...BERRIEN
SPRINGS...CASSOPOLIS...WATERVLIET...THREE OAKS...COLOMA...
EDWARDSBURG...STEVENSVILLE...LAKE MICHIGAN BEACH...SHOREWOOD-TOWER
HILLS-HARBERT...PAW PAW LAKE AND SHOREWOOD-TOWER HILL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHWESTERN
INDIANA AND SOUTHWESTERN MICHIGAN.
LAT...LON 4224 8622 4207 8622 4207 8596 4176 8606
4176 8682 4184 8669 4190 8662 4211 8649
4224 8636
TIME...MOT...LOC 2147Z 254DEG 37KT 4236 8660 4176 8685
HAIL...<.75IN
WIND...60MPH
$$
NG1 follow-up statement
218
WWUS53 KIWX 182211
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EDT SAT JUL 18 2015
MIC021-027-182230-
/O.CON.KIWX.SV.W.0078.000000T0000Z-150718T2230Z/
CASS MI-BERRIEN MI-
611 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WESTERN CASS AND BERRIEN COUNTIES...
AT 611 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE MICHIGAN BEACH TO NEAR THREE OAKS...MOVING EAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NILES...BENTON HARBOR...ST. JOSEPH...DOWAGIAC...BUCHANAN...FAIR
PLAIN...BENTON HEIGHTS...BRIDGMAN...NEW BUFFALO...BERRIEN SPRINGS...
CASSOPOLIS...WATERVLIET...THREE OAKS...COLOMA...EDWARDSBURG...
STEVENSVILLE...LAKE MICHIGAN BEACH...SHOREWOOD-TOWER HILLS-HARBERT...
PAW PAW LAKE AND SHOREWOOD-TOWER HILL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHWESTERN
INDIANA AND SOUTHWESTERN MICHIGAN.
LAT...LON 4224 8622 4207 8622 4207 8596 4176 8606
4176 8682 4184 8669 4190 8662 4211 8649
4224 8636
TIME...MOT...LOC 2211Z 282DEG 28KT 4223 8636 4176 8666
HAIL...<.75IN
WIND...60MPH
$$
NGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:13 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 18, 4:13 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT SAT JUL 18 2015
.SYNOPSIS...
ISSUED AT 141 PM EDT SAT JUL 18 2015
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION.
TEMPERATURES WILL WARM INTO THE 80S TO MIDDLE 90S THIS AFTERNOON.
HEAT INDEX VALUES FROM 100 TO 110 ARE POSSIBLE THIS AFTERNOON.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORM THIS AFTERNOON
THROUGH TONIGHT AND AGAIN ON SUNDAY. IT WILL REMAIN WARM AND MUGGY
TONIGHT WITH LOWS ONLY DROPPING INTO THE 70S OVERNIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
MORNING/EARLY AFTERNOON MCS IS CURRENTLY PUSHING OUT OF LOCAL
FORECAST AREA TO THE EAST. THIS HAS PRODUCED A NOTICABLE OUTFLOW
BOUNDARY CURRENTLY EXTENDING FROM MICHIGAN CITY SE TO PORTLAND.
HAVE REMOVED MANY OF THE COUNTIES NORTH OF THIS OUTFLOW FROM THE
HEAT ADVISORY...ESPECIALLY EAST OF A WARSAW TO THREE RIVERS LINE.
WHILE TEMPERATURES MAY RECOVER INTO THE MID 80S...HEAT INDICES
SHOULD REMAIN BELOW CRITERIA. ELSEWHERE...TEMPERATURES WILL HOVER
AROUND 90 WITH HEAT INDICES AROUND 100...SO THE HEAT ADVISORY WILL
CONTINUE INTO THE EVENING.
CURRENTLY MONITORING UPSTREAM CONVECTIVE TRENDS ACROSS NRN IL. HI
RES GUIDANCE HAS BEEN LITTLE HELP TODAY REGARDING CONVECTIVE
TRENDS...HOWEVER LATEST RADAR DATA SHOWS ORGANIZATION ACROSS FAR NW
IL/SRN WI. HRRR SUGGEST CONTINUED WARM SECTOR STORM DEVELOPMENT
FURTHER SOUTH FROM EAST CENTRAL IL INTO WESTERN IN. THESE STORMS MAY
POSE AN ISOLATED SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREAT. FURTHER INTEREST LIES WITH THE
ORGANIZATION ACROSS NRN IL. ANTICIPATE THAT THIS FEATURE MAY
PROPAGATE E/SE TOWARDS THE AREA BETWEEN 22Z AND 01Z...RIDING ALONG
THE APPRECIABLE INSTABILITY GRADIENT DEMARCATED BY THE
AFOREMENTIONED OUTFLOW BOUNDARY. SBCAPE VALUES BUILDING TO 4000
TO 6000 J/KG SOUTH OF THIS OUTFLOW W/ MID LVL LAPSE RATES NEAR 6.5
C/KM. EFFECTIVE SHEAR VALUES ARE MARGINAL...FROM 20-30 KTS ACROSS
THE AREA...HOWEVER IF THIS LINE CAN ORGANIZE...WHICH IT APPEARS TO
BE DOING AS I WRITE THIS...SHOULD BE SUFFICIENT TO MAINTAIN INTO
THE NORTHWEST PART OF THE AREA AROUND 00Z AS A SQUALL LINE/BOW
ECHO. THIS WOULD PRODUCE A BETTER THREAT FOR DAMAGING
WINDS...POTENTIALLY SIGNIFICANT...ROUGHLY ALONG THE OUTFLOW
BOUNDARY FROM MICHIGAN CITY TO JUST SOUTH OF FORT WAYNE. OF
COURSE...WITH THIS OUTFLOW BOUNDARY SITUATED ACROSS THE AREA...ANY
STORMS THAT PROPAGATE ALONG IT WILL MAINTAIN A HIGHER TORNADO RISK
W/ ENHANCED LOW LVL SHEAR. HAVE REFLECTED THIS IN THE GRIDS WITH A
DAMAGING WIND MENTION...FROM NW TO SE ACROSS THE FORECAST AREA
FROM 22Z TO 03Z. WILL BE MONITORING THIS CLOSELY OVER THE NEXT
SEVERAL HOURS.
FORECAST PICTURE BECOMES SOMEWHAT MUDDLED AFTER 06Z...AND WILL HINGE
ON CONVECTIVE EVOLUTION BETWEEN NOW AND THEN. LARGER SCALE FRONT
WILL PUSH SE INTO THE AREA BY TOMORROW MORNING. HAVE BACKED OFF POPS
A BIT...ESPECIALLY NW...LATE TONIGHT THROUGH SUNDAY. HIGHEST POPS
ARE CURRENTLY SUNDAY AFTN AS THE FRONT IS LAYED OUT FROM SW TO NE
ACROSS THE FCST AREA. HIGH TEMPS SUNDAY WERE CUT JUST A BIT AS
WELL...MAINLY ACROSS THE NW PORTION OF THE FORECAST AREA. THERE MAY
BE A FEW LOCATIONS THAT HAVE HEAT INDICES APPROACH 100
TOMORROW...MAINLY SOUTH AND EAST OF FORT WAYNE. HOWEVER...WITH
UNCERTAINTY IN THE PRECIP EVOLUTION AND TEMPS...WILL HOLD OFF ON ANY
HEAT HEADLINES RIGHT NOW FOR SUNDAY.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
CDFNT EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA SUNDAY
EVE WITH TSTMS PSBL ALONG IT IN THE EVE. SFC HIGH SHOULD BUILD
INTO THE AREA MONDAY PROVIDING FAIR WX. MID LEVEL CUT-OFF LOW OVER
IDAHO THIS AFTN IS EXPECTED TO SHEAR EASTWARD ACROSS THE MID MS/OH
VALLEY MONDAY NIGHT/TUE BRINGING A CHC OF SHOWERS TO THE AREA.
RIDGING EXPECTED TO MOVE ACROSS THE AREA WED-FRI RESULTING IN FAIR
WX WITH A SLOW WARMING TREND. RETURN FLOW BEHIND THE SFC HIGH
COMBINING WITH A WK SHRTWV TOPPING UPR RIDGE MAY BRING TSTMS BACK
INTO THE AREA ON SATURDAY. OVERALL... TEMPS EXPECTED TO BE A BIT
BLO NORMAL DURING THE LONG TERM PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 141 PM EDT SAT JUL 18 2015
HIGHLY UNCERTAIN TAF PD WITH THUNDERSTORMS NORTH OF KFWA EARLY
THIS AFTERNOON. EXPECT OUTFLOW BOUNDARY NOTED ON RADAR TO SHIFT
SOUTH THROUGH KFWA OVER THE FIRST COUPLE HOURS OF THE TAF
PD...WITH WINDS SHIFTING FROM THE NORTH AND BRIEF MVFR CIGS. NO
TSRA MENTION AT THIS TIME GIVEN UNCERTAINTY WITH TRACK OF CURRENT
STORMS...HOWEVER WILL MONITOR CLOSELY THROUGH 21Z AND AMEND KFWA
IF NEEDED.
ADDITIONAL THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO EVENING
AS AFOREMENTIONED OUTFLOW BOUNDARY REMAINS INVOF KSBN AND KFWA.
RIGHT NOW...HANDLED TAF FCST WITH VCTS MENTION...SIMILAR TO
YESTERDAY'S SETUP. WILL MONITOR THROUGH THE EVENING AND AMEND IF
TSRA ACTIVITY MATERIALIZES AND IS EXPECTED TO IMPACT TERMINALS.
OTHERWISE...VFR CONDS GENERALLY EXPECTED AFTER 02Z...WITH TSRA
CHANCES CONTINUING LATE IN THE FCST PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ003>005-012>016-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077-078.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...LASHLEY/NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...NG
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 18, 3:14 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 314 PM EDT SAT JUL 18 2015 INZ003>006-008-009-012>018-024>027-MIZ077-078-OHZ004-015-016-024-025- 191000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON- WELLS-ADAMS-BERRIEN-CASS MI-DEFIANCE-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...DEFIANCE...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022-023-032>034-191000- WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TON THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS AND ISOLATED HAIL ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL LINGER INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-MIZ079>081-OHZ001-002-005-191000- STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-HENRY- INCLUDING THE CITIES OF...ANGOLA...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... NAPOLEON 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE LIKELY THIS EVENING...WITH A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOT ARE LIKELY LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS ARE POSSIBLE SUNDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 18, 2:40 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
240 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG HICKSVILLE 41.29N 84.76W
07/18/2015 DEFIANCE OH TRAINED SPOTTER
TREE UPROOTED ON CICERO ROAD
&&
FISHERSpecial weather statement, Jul 18, 3:07 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EDT SAT JUL 18 2015
OHZ016-025-181945-
PUTNAM-ALLEN-
307 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PUTNAM AND
NORTHEASTERN ALLEN COUNTIES...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS NEAR KALIDA...OR 8 MILES
SOUTHWEST OF OTTAWA...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
COLUMBUS GROVE AROUND 315 PM EDT.
PANDORA AROUND 325 PM EDT.
LIMA AROUND 330 PM EDT.
BLUFFTON AROUND 335 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAIRO...
VAUGHNSVILLE...ROCKPORT...SLABTOWN AND BEAVERDAM.
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 127 AND 141.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4072 8405 4091 8422 4107 8412 4098 8388
4085 8388
TIME...MOT...LOC 1907Z 308DEG 22KT 4093 8415
JBALLLocal storm report, Jul 18, 3:55 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG ANTWERP 41.18N 84.74W
07/18/2015 PAULDING OH EMERGENCY MNGR
5 POWER POLES SNAPPED. TIME BASED ON RADAR.
&&
NWSLocal storm report, Jul 18, 3:58 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 2 NE CECIL 41.24N 84.57W
07/18/2015 PAULDING OH EMERGENCY MNGR
SEMI BLOWN OVER ON U.S. 24 1 MILE EAST OF RTE 127
OVERPASS. TIME ESTIMATED BY RADAR.
&&
NWSSpecial weather statement, Jul 18, 5:22 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT SAT JUL 18 2015
INZ003-MIZ077-182215-
LA PORTE-BERRIEN-
522 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT LA PORTE AND SOUTHERN BERRIEN
COUNTIES...
AT 522 PM EDT /422 PM CDT/...A STRONG THUNDERSTORM WAS OVER
VALPARAISO...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WESTVILLE AROUND 435 PM CDT.
TRAIL CREEK AND POTTAWATTAMIE PARK AROUND 445 PM CDT.
LA PORTE AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HASKELL...KINGSBURY...
WATERFORD...FISH LAKE...PINHOOK...STILLWELL...POTTAWATTOMIE PARK...
PINOLA...ROLLING PRARIE AND HESSTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 38 AND 57.
INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND 45.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 6.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4170 8693 4183 8667 4159 8649 4153 8650
4143 8693
TIME...MOT...LOC 2122Z 237DEG 35KT 4151 8704
JBALLSpecial weather statement, Jul 18, 5:45 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 PM CDT SAT JUL 18 2015 INZ003-012-013-182230- STARKE-LA PORTE-PULASKI- 445 PM CDT SAT JUL 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STARKE...NORTHERN PULASKI AND SOUTHWESTERN LA PORTE COUNTIES... AT 443 PM CDT...A STRONG THUNDERSTORM WAS NEAR DUNNS BRIDGE...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KNOX...NORTH JUDSON...MEDARYVILLE...SAN PIERRE...BREMS...ORA... DENHAM...BEARDSTOWN...TOTO...BASS LAKE...LOMAX...ENGLISH LAKE AND CLARKS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTHERN INDIANA . && LAT...LON 4128 8693 4137 8671 4114 8648 4105 8693 TIME...MOT...LOC 2143Z 236DEG 32KT 4116 8699 MARSILI
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:50 PM EDT | Special Weather Statement | IWX | Berrien | 40 min |
| Jul 17, 9:33 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| Jul 17, 9:40 PM EDT | Severe Thunderstorm Warning | IWX | Cass | 50 min |
| Jul 18, 10:17 AM EDT | Special Weather Statement | IWX | Cass | 58 min |
| Jul 18, 11:17 AM EDT | Special Weather Statement | IWX | Saint Joseph | 28 min |
| Jul 18, 11:54 AM EDT | Special Weather Statement | IWX | Branch | 36 min |
| Jul 18, 12:28 PM EDT | Special Weather Statement | IWX | Hillsdale | 32 min |
| Jul 18, 5:22 PM EDT | Special Weather Statement | IWX | Berrien | 53 min |
| Jul 18, 5:33 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 42 min |
| Jul 18, 6:28 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass, Saint Joseph | 47 min |
| Jul 18, 7:14 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 46 min |
| Jul 18, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.